Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 178, NWS Tallahassee, FL

June 24, 2015Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2015, 7:23 PM EDT for Thomas County, Georgia. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 7:23 PM EDT (23:23 UTC)
Expired
Jun 24, 2015, 8:15 PM EDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:35 PM EDTTSTM WND DMGDillon, GATREE DOWNED ON DILLON ROAD.
Jun 24, 7:35 PM EDTTSTM WND DMGThomasville, GATREE DOWNED ON A VEHICLE IN THOMASVILLE.
Jun 24, 7:40 PM EDTTSTM WND DMG2 Ne Thomasville, GASEVERAL REPORTS OF TREES DOWN AROUND THE CITY OF THOMASVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS52 KTAE 242323
SVRTAE
GAC275-250015-
/O.NEW.KTAE.SV.W.0178.150624T2323Z-150625T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 815 PM EDT

* AT 722 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER THOMASVILLE...AND MOVING EAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THOMASVILLE...BOSTON...PAVO...BARWICK...NEWARK...PATTEN...DILLON...
  PASCO...THOMASVILLE MUNICIPAL A/P...EASON...MERRILLVILLE...
  DAWESVILLE...HOLLIS AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3077 8374 3078 8407 3095 8408 3101 8374
TIME...MOT...LOC 2322Z 264DEG 21KT 3086 8397 

$$

42-DVD
1 follow-up statement
842 
WWUS52 KTAE 250013
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT WED JUN 24 2015

GAC275-250023-
/O.EXP.KTAE.SV.W.0178.000000T0000Z-150625T0015Z/
THOMAS GA-
813 PM EDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL THOMAS COUNTY WILL
EXPIRE AT 815 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3077 8374 3078 8407 3095 8408 3101 8374
TIME...MOT...LOC 0011Z 264DEG 21KT 3086 8397 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:36 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 24, 3:36 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT WED JUN 24 2015

.NEAR TERM [THROUGH TONIGHT]...

SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED INCREASED CLOUD COVER
OVER SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE HAVE SERVED TO
STABILIZE CONDITIONS OVER OUR WESTERN ZONES. ALTHOUGH CLOUD COVER IS
BEGINNING TO DISSIPATE, WE ARE STILL EXPECTING THIS TO CAUSE DELAYED
INITIATION AND DECREASED COVERAGE OF AFTERNOON-EVENING STORMS IN
THESE ZONES. TO THE EAST, HOWEVER, LOCAL SATELLITE AND RADAR
OBSERVATIONS ARE SHOWING THE SEA-BREEZE FRONT BEGINNING TO DEVELOP
AND MOVE INLAND OVER THE FLORIDA BIG BEND AND IN CENTRAL GEORGIA
JUST TO OUR NORTH. BUMPED DOWN MAXIMUM TEMPERATURES AND AFTERNOON
CHANCES FOR THUNDERSTORMS, PARTICULARLY OVER OUR WESTERN ZONES TO
ACCOUNT TO ACCOUNT FOR CLOUD COVER AND STABILIZATION THIS MORNING,
BUT STILL EXPECTING A WARM DAY WITH HIGHS IN THE LOW 90S AND
SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS FILLING IN OVER THE
NORTHERN ZONES THROUGH THE EVENING HOURS.

OVERNIGHT, ANOTHER LATE NIGHT-EARLY MORNING ROUND OF THUNDERSTORMS
MAY BE POSSIBLE. LOCAL HI-RES GUIDANCE IS FOCUSING IT ALONG NORTH
FLORIDA NEAR THE COAST AND JUST OFFSHORE FOR NOW, THOUGH DEPENDING
ON MOVEMENT OF A SURFACE TROUGH TO OUR NORTH, NOCTURNAL CONVECTION
MAY BE SLIGHTLY FURTHER NORTH THAN CURRENTLY FORECAST. LOWS ARE
EXPECTED TO STAY IN THE MID 70S.

.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...

A RATHER FLAT MOSTLY WEST TO EAST ORIENTED UPPER LEVEL RIDGE WILL
EXTEND OVER OR JUST SOUTH OF THE TENNESSEE VALLEY ON THURSDAY. THE
RIDGE WILL BREAK DOWN BY FRIDAY ALLOWING A TROUGH TO DIG ALL THE WAY
TO THE GULF COAST. MEANWHILE, A SURFACE TROUGH WILL CONTINUE TO
EXTEND SWWD FROM A WEAK AREA OF LOW PRESSURE IN THE CAROLINA'S. THIS
ALONG WITH PLENTY OF DEEP LAYER MOISTURE AND DAYTIME HEATING WILL
KEEP AN ACTIVE WEATHER PATTERN IN PLACE WITH POPS ABOVE SEASONAL
LEVELS (MOSTLY 60-70%) FOR BOTH DAYS. MAX TEMPS WILL BE IN THE
LOWER TO MID 90S THURSDAY AND LOWER 90S ON FRIDAY.

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...

THE UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE WEEKEND.
ALTHOUGH THE TROUGH REACHES IT'S MAXIMUM AMPLITUDE SUNDAY NIGHT, IT
WILL REMAIN IN PLACE ACROSS THE EASTERN CONUS AT LEAST THROUGH THE
MIDDLE OF NEXT WEEK. AT THE SURFACE, A COLD FRONT/TROUGH WILL
APPROACH FROM THE NORTH AND LAY OUT ACROSS THE CWA ON SUNDAY. THIS
BOUNDARY IS CURRENTLY FORECAST TO PUSH SOUTHWARD INTO THE NORTHEAST
GULF ON MONDAY WITH HIGH PRESSURE AND A DRIER AIRMASS FILTERING IN
FROM THE NORTH. IF THIS WERE TO OCCUR, IT WOULD BE SHORT LIVED AS
THE DEEP LAYER MOISTURE IS FORECAST TO RETURN ON TUESDAY WITH THE
TROUGH DE-AMPLIFYING SOMEWHAT. POPS WILL BE HIGHEST ON SUNDAY
(60%) AND POPS FOR EARLY NEXT WEEK MAY EVENTUALLY NEED ADJUSTING
UPWARD FROM THE CURRENT CHANCE CATEGORY (30-40%). TEMPS WILL
RETURN TO NEAR SEASONAL LEVELS WITH HIGHS AROUND 90 TO THE LOWER
90S AND LOWS IN THE LOWER 70S.

&&

.AVIATION...

[THROUGH 18Z THURSDAY] VFR CONDITIONS WILL PREVAIL WITH LIGHT WINDS
FROM THE SOUTHWEST THAT CALM OVERNIGHT. AFTERNOON THUNDERSTORMS WILL
MOVE INLAND FROM THE COASTLINE THROUGH THE EARLY EVENING HOURS.
OVERNIGHT THUNDERSTORMS MAY BE POSSIBLE NEAR ECP AND TLH AFTER 06Z,
BUT KEPT AS VCTS DUE TO LOWER CONFIDENCE OF THIS.

&&

.MARINE...

LIGHT WINDS AND LOW SEAS WILL PERSIST THROUGH FRIDAY.
WINDS WILL INCREASE TO CAUTIONARY LEVELS OVER THE WEEKEND AS A
FRONTAL BOUNDARY APPROACHES THE MARINE AREA.

&&

.FIRE WEATHER...

OTHER THAN HIGH DISPERSIONS ON THURSDAY AFTERNOON AND FRIDAY
AFTERNOON, THERE ARE NO FIRE WEATHER CONCERNS.

&&

.HYDROLOGY...

AS STORM COVERAGE INCREASES THROUGH THE REMAINDER OF THE WEEK
ALONG WITH A VERY MOIST AIRMASS IN PLACE, EXPECT THE POTENTIAL
FOR MINOR FLOODING TO GRADUALLY INCREASE, ESPECIALLY BY THE
WEEKEND ASSOCIATED WITH ANY SLOW MOVING STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   76  93  75  92  74 /  20  70  40  60  30
PANAMA CITY   77  89  78  88  79 /  20  60  40  60  30
DOTHAN        74  92  74  91  73 /  20  60  40  60  30
ALBANY        75  95  75  92  74 /  30  50  40  60  30
VALDOSTA      75  95  74  92  74 /  30  70  40  60  30
CROSS CITY    76  92  74  91  75 /  20  70  40  60  30
APALACHICOLA  79  90  78  89  79 /  20  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...MOORE
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MOORE
MARINE...BARRY
FIRE WEATHER...DVD
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jun 24, 7:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     2 S MORVEN              30.91N 83.50W
06/24/2015                   BROOKS             GA   911 CALL CENTER

            TREE DOWN ON ADEL HIGHWAY OUTSIDE OF MORVEN.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:44 PM EDTSevere Thunderstorm WarningTAEBrooks46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.